Alert archive / Pennsylvania / Wind Advisories in 2013

Wind Advisory 6, NWS State College, PA

November 17, 201315 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Nov 17, 2013, 12:07 PM EST for 15 counties in Pennsylvania. It took effect at Nov 17, 2013, 9:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2013, 12:07 PM EST (17:07 UTC)
In effect from
Nov 17, 2013, 9:00 PM EST
Expired
Nov 18, 2013, 7:00 AM EST
In force
10 hr
Issued by
NWS State College, PA

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 25 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 5.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WWUS71 KCTP 171707
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EST SUN NOV 17 2013

...WIND ADVISORY LATE TONIGHT INTO EARLY MONDAY MORNING...

.A COLD FRONT WILL SWEEP ACROSS THE REGION OVERNIGHT. THE FRONT
WILL BE ACCOMPANIED BY A LINE OF SHOWERS AND ISOLATED
THUNDERSTORMS. THIS LINE OF SHOWERS AND THUNDERSTORMS MAY CAUSE
LOCALIZED STRONG WIND GUSTS.

THE GUSTY WINDS ARE EXPECTED TO LAST FOR SEVERAL HOURS AFTER THE
FRONTAL PASSAGE...WITH WINDS OUT OF THE WEST-SOUTHWEST 20-20MPH...AND
GUSTS AS HIGH AS 45 MPH POSSIBLE...ESPECIALLY OVER THE RIDGE TOPS.

PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-
180115-
/O.NEW.KCTP.WI.Y.0006.131118T0400Z-131118T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...SOMERSET...
BEDFORD...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT
1207 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST
MONDAY. 

* WINDS...WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...TREES LIMBS COULD FALL ON POWER LINES AND CAUSE
  LOCALIZED POWER OUTAGES. SMALL OUTSIDE ITEMS SUCH AS LAWN
  FURNITURE AND TRASH BARRELS COULD ALSO BE TOSSED ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&

LA CORTE

$$
3 follow-up statements
173 
WWUS71 KCTP 172355
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
655 PM EST SUN NOV 17 2013

...STRONG WINDS LIKELY OVERNIGHT...

.A COLD FRONT WILL SWEEP ACROSS THE REGION OVERNIGHT. THE FRONT
WILL BE ACCOMPANIED BY A LINE OF SHOWERS AND ISOLATED
THUNDERSTORMS. THIS LINE OF SHOWERS AND THUNDERSTORMS MAY CAUSE
LOCALIZED STRONG WIND GUSTS.

THE GUSTY WINDS ARE EXPECTED TO LAST FOR SEVERAL HOURS AFTER THE
FRONTAL PASSAGE...WITH WINDS OUT OF THE WEST-SOUTHWEST 20-20 MPH...
AND GUSTS AS HIGH AS 50 MPH POSSIBLE...ESPECIALLY OVER THE RIDGE
TOPS.

PAZ004>006-010-011-017-024-033-181300-
/O.EXT.KCTP.WI.Y.0006.131118T0200Z-131118T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
JOHNSTOWN...SOMERSET
655 PM EST SUN NOV 17 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EST MONDAY...

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO AROUND 50 MPH.

* IMPACTS...TREES LIMBS COULD FALL ON POWER LINES AND CAUSE 
  LOCALIZED POWER OUTAGES. SMALL OUTSIDE ITEMS SUCH AS LAWN 
  FURNITURE AND TRASH BARRELS COULD ALSO BE TOSSED ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&


$$

PAZ012-018-019-025-034-037-041-042-045-046-181300-
/O.CON.KCTP.WI.Y.0006.131118T0400Z-131118T1300Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-BEDFORD-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE...
ALTOONA...BEDFORD...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT
655 PM EST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM EST MONDAY...

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...TREES LIMBS COULD FALL ON POWER LINES AND CAUSE 
  LOCALIZED POWER OUTAGES. SMALL OUTSIDE ITEMS SUCH AS LAWN 
  FURNITURE AND TRASH BARRELS COULD ALSO BE TOSSED ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&


$$
994 
WWUS71 KCTP 180933
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 AM EST MON NOV 18 2013

PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-
181300-
/O.CON.KCTP.WI.Y.0006.000000T0000Z-131118T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...SOMERSET...
BEDFORD...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT
433 AM EST MON NOV 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* WINDS...WEST 15 TO 20 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...MINOR PROPERTY DAMAGE...DOWNED TREE LIMBS AND
  ISOLATED POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR HIGH
  PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&

$$
543 
WWUS71 KCTP 181200
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 AM EST MON NOV 18 2013

PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-
181300-
/O.CAN.KCTP.WI.Y.0006.000000T0000Z-131118T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...SOMERSET...
BEDFORD...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT
700 AM EST MON NOV 18 2013

...WIND ADVISORY IS CANCELLED...

PEAK WIND GUSTS TODAY ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 17, 9:11 AM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Nov 17, 9:11 AM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
911 AM EST SUN NOV 17 2013

.SYNOPSIS...

A POTENT STORM SYSTEM WILL BE HEADED ACROSS THE UPPER MIDWEST AND
THROUGH THE NORTHERN GREAT LAKES TODAY INTO TONIGHT. THIS WILL BRING
A STRONG COLD FRONT THROUGH THE REGION OVERNIGHT. COOLER AND
DRIER...BUT WINDY CONDITIONS WILL FOLLOW BEHIND THE FRONT ON
MONDAY...WITH HIGH PRESSURE RETURNING FAIR WEATHER TO THE AREA
INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

RADAR SHOWS AN AREA OF GENERALLY LIGHT-MODERATE STRATIFORM RAINS
FROM SRN NY BACK INTO THE OHIO VALLEY. THE RAIN IS FAVORING THE
NWRN 1/2 OF MY FCST AREA...AND SHOULD CONTINUE ALONG THIS TREND
DURING THE DAYLIGHT HOURS...WITH PERHAPS A BREAK OR TAPERING OFF
TO MORE SHOWERY ACTIVITY POSSIBLE FOR A BRIEF TIME IN THE
AFTERNOON.

MODELS ARE IN GOOD AGREEMENT IN THEIR HANDLING OF VIGOROUS MID
LEVEL SHORTWAVE CURRENTLY OVER THE CENTRAL PLAINS...DIGGING EWD
ACROSS THE MIDWEST WITH STRONG HEIGHT FALLS SPREADING INTO THE
GR LAKES AS IT TAKES ON A NEGATIVE TILT. COINCIDENT WITH THE
DEEPENING MID-UPPER TROUGH...A STRONG 850MB SWLY LLJ AND HIGH
PWAT AXIS WILL SURGE NEWD AHEAD OF SHARP COLD FRONT RACING EWD
THRU THE OH VLY.

OVERALL..EXPECT A BREEZY AND RELATIVELY MILD DAY WITH PERIODS OF
RAIN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
A TIGHTENING PRES GRAD WILL RESULT IN INCREASING SLY FLOW IN THE
PRE-FRONTAL WARM SECTOR...WITH FQNT WIND GUSTS IN THE 25-35KT
RANGE ESPECIALLY ON THE WRN RIDGES. WHILE THE PRE-FRONTAL WINDS
WILL BE MODERATELY STRONG/GUSTY...THEY SHOULD STAY BLW WIND ADVY
CRITERIA.

HIRES MODEL DATA IS SHOWING THE DEVELOPMENT OF A LOW TOPPED
SQUALL LINE OR NARROW COLD FRONTAL RAIN BAND /NCFRB/ THAT WILL
ACCOMPANY THE STRONG COLD FRONT ACRS THE CWA LATER TONIGHT INTO
THE PRE-DAWN HOURS MON. SHERB VALUES AOA 1 INDICATE A FAVORABLE
COLD SEASON HIGH-SHEAR/LOW CAPE ENVIRONMENT WHICH IS BOTH COMMON
AND ESSENTIAL FOR NCFRB/S. THE CONVECTIVELY ENHANCED THIN LINE
/WITH PERHAPS LITTLE TO NO LTG/ WILL HAVE THE POTENTIAL TO TAP
VERY FAST WINDS ALOFT AND PRODUCE STRONG TO LOCALLY DAMAGING
GUSTS AS IT RACES EWD THRU CENTRAL PA. LEANED HEAVILY ON THE HIRES
WRF ARW/NMM FOR TIMING WHICH BRINGS THE LINE ACRS WRN ALLEGHENIES
BTWN 03-06Z...CNTRL MTNS BTWN 06-09Z AND SUSQ VLY BTWN 09-12Z.
LATER SHIFTS WILL BE ABLE TO REFINE TIMING +/- A FEW HOURS AS THE
LINE CONSOLIDATES AND BECOMES EVIDENT UPSTREAM IN IN/OH BY THIS EVE.

ASSUMING THE LINE COMES TO FRUITION /CONFIDENCE IS FAIRLY HIGH
BASED ON SIMULATED RADAR DEPICTIONS FROM THE HIRES MODELS/...IT
SHOULD BE HANDLED WITH SVR TSTM WARNINGS GIVEN CONVECTIVE ENHANCEMENT
AND VERY BRIEF DURATION OF MAX WINDS. 100KT A "STING JET" IN THE
DRY SLOT ALONG WITH STG ISALLOBARIC FORCING VIA SFC PRES RISES OF
+3-5MB IN 3HR IN THE COLD AIR IS CONCERNING TO SAY THE LEAST AND
SHOULD AID IN DOWNWARD MOMENTUM TRANSFER. CONSIDERATION WAS GIVEN TO
A POST-FRONTAL WIND ADVY BUT DECIDED TO HOLD OFF FOR NOW...THINKING
THAT THE MAIN HIGH/DMGG WIND THREAT WOULD BE FOCUSED RIGHT ALONG OR
IMMEDIATELY BEHIND THE SQUALL LINE.

WILL CONTINUE TO HIGHLIGHT THE POTENTIAL OF STRONG TO POSSIBLY
DAMAGING WINDS IN THE HAZARDOUS WEATHER OUTLOOK AND SOCIAL MEDIA.
MAY ALSO ISSUE SPS TO CREATE ADDITIONAL AWARENESS. THE SPC DAY 1
SPC OUTLOOK EXPANDED THE SLGT RISK ACRS MOST OF THE CWA WITH MOD
RISK TO THE PA/OH BORDER. OVERALL IT LOOKS LIKE AN ACTIVE NIGHT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE STRONG COLD FRONT...LIKELY CAUSING SOME CONVECTIVE WIND PROBLEMS
/AT LEAST ACROSS THE WESTERN MTNS OF PENNSYLVANIA VERY EARLY MONDAY
MORNING/...WILL BE EXITING OFF THE EAST COAST LATE MONDAY MORNING.

BRISK WESTERLY WINDS...AND GUSTS OF 25-35 KTS WILL BE TRANSPORTED
DOWN TO THE SURFACE AS THE VERTICAL MIXING DEPTH INCREASES TO OVER 5
KFT AGL DURING THE LATE MORNING AND AFTERNOON HOURS MONDAY /WITHIN
THE WELL-DEFINED DRY SLOT/.

TEMPERATURES WON/T BE ALL THAT COLD WITHIN THIS AIRMASS...WHICH IS
COMPRISED OF A MIXTURE OF GREATLY MODIFIED CONTINENTAL POLAR...AND
PACIFIC AIR. THE CENTER OF HIGH PRESSURE RESPONSIBLE FOR PUSHING
THIS COOLER/DRIER AIR INTO THE REGION WILL DRIFT NORTHEAST FROM THE
SOUTHERN PLAINS STATES THROUGH THE MIDWEEK PERIOD.

SCATTERED LIGHT PRECIPITATION /INITIALLY IN THE FORM OF RAIN SHOWERS
DURING THE DAYLIGHT HOURS MONDAY...THEN EVENTUALLY SNOW SHOWERS BY
MONDAY NIGHT/...WILL AFFECT THE NORTHERN AND WESTERN MOUNTAINS OF
THE STATE. MINOR SNOW ACCUMS OF A COATING...TO PERHAPS AROUND 1 INCH
IN WARREN COUNTY...WILL OCCUR MONDAY NIGHT ACROSS THE MTNS. BIG
NEGATING FACTOR AGAINST ACCUMULATING OROGRAPHIC/LES SNOW SHOWERS
WILL BE THE RATHER SHALLOW DEPTH OF THE COLD AIR...AND CLOUD TEMPS
WARMER THAN -12C WHICH WILL GREATLY LIMIT THE INTENSITY AND
DENDRITIC GROWTH OF THE SNOW.

AFTER PASSAGE OF UPPER TROF AXIS MONDAY/EARLY TUESDAY...THE UPPER
FLOW PATTERN BECOMES FAIRLY ZONAL THROUGH THE REMAINDER OF THE
PERIOD AS ENERGY IS FORECAST TO DIG INTO THE WESTERN U.S. 00Z MODEL
GUIDANCE IS SOMEWHAT GOOD AGREEMENT ON A DRY AND SLOWLY MODERATING
PERIOD FOR THE SECOND HALF OF THE WEEK AS HIGH PRESSURE SLIDES OFF
THE SOUTHERN NEW ENGLAND COAST.

AN ARCTIC FRONT WILL PLOW SOUTHEAST ACROSS THE NORTHERN PLAINS AND
UPPER GLAKES FRIDAY...THANKS TO A HIGHLY AMPLIFIED RIDGE FORMING
ACROSS THE ERN PACIFIC AND INTO THE GULF OF ALASKA...WITH AN
EVENTUAL REX BLOCK PATTERN OVER THE WEST COAST OF CANADA AND
THE U.S.

INTERESTING SCENARIO SHAPING UP FOR NEXT WEEKEND WITH THE FIRST
POTENTIAL FOR A WIDESPREAD SYNOPTIC LIGHT TO MODERATE SNOW OR MIXED
PRECIP EVENT. 00Z GFS AND EC OPERATIONAL MODELS AND ENSEMBLE SUITES
DIVERGE SLIGHTLY BY NEXT WEEKEND WITH THE TRACK/ORIENTATION OF THE
ARCTIC FRONT...AND THE AMOUNT OF ENERGY DIGGING SOUTHEAST IN ITS
WAKE INTO THE MISS VALLEY AND APPALACHIANS.

HOWEVER...BOTH MODELS AND THEIR ENSEMBLES INDICATE A CLIPPER TYPE
SYSTEM HEADING SE ACROSS THE GLAKES...BRINGING US AT LEAST SOME
SNOW/OR SNOW SHOWERS /THAT COULD BE MIXED WITH RAIN ACROSS SOUTHERN
PENN FRIDAY NIGHT INTO EARLY SAT/. THE COLDEST AIR SO FAR THIS FALL
WILL LIKELY FOLLOW FOR LATER NEXT WEEKEND INTO THE WEEK OF NOV 25TH.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...

WIDESPREAD REDUCED CIG/VIZ IN PLACE AT ALL TERMINALS EXCEPT JST
WHICH IS ON THE EDGE OF THE LOWER CLOUDS AND VIZ ASSOCIATED WITH
THE ADVANCING RAIN.

RADAR TRENDS INDICATE THE NW 2/3RDS OF THE AIRSPACE WILL SEE
SHOWERS THRU MOST OF THE PERIOD. IFR CONDS WILL PERSIST IN THE
EAST WITH GUIDANCE SHOWING SLOW IMPROVEMENT INTO THE AFTN. IN
GENERAL DON'T ANTICIPATE ANY GREAT IMPROVEMENT TODAY.

TONIGHT WILL BE A VERY ACTIVE PERIOD WITH A STRONG COLD FRONT AND
ATTENDANT LOW-TOPPED SQUALL LINE PROGGED TO RACE EWD ACRS THE
AIRSPACE. SLY WINDS WILL STEADILY INCREASE AHEAD OF THE FRONT WITH
LLWS EXPECTED GIVEN 50+KT LLJ. MOD-HVY SHOWERS AND LCL HIGH WIND
GUSTS WILL BE POSSIBLE ALONG AND IMMEDIATELY BEHIND THE SQ LINE
WITH AN ABRUPT WIND SHIFT TO THE WEST-SOUTHWEST. GUSTY WINDS WILL
CONTINUE INTO EARLY MONDAY WITH FQNT GUSTS IN THE 25-35KT RANGE.

OUTLOOK...
MON...VFR EARLY THEN BCMG MVFR/IFR WEST IN PM SHOWERS. MVFR TO
VFR EAST. GUSTY WNW WINDS.

TUE...BCMG VFR WEST.

WED-THU...NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/LAMBERT/STEINBUGL
NEAR TERM...LA CORTE/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...LAMBERT/GARTNER
AVIATION...LA CORTE/STEINBUGL
Hazardous weather outlook, Nov 17, 8:32 AM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
832 AM EST SUN NOV 17 2013

PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-181345-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
832 AM EST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT INTO EARLY
MONDAY AS A STRONG COLD FRONT MOVES ACROSS THE REGION. THE PRIMARY
SEVERE WEATHER THREAT WILL COME IN THE FORM OF ISOLATED DAMAGING
WIND GUSTS OF 60 MPH OR MORE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-005-010-181345-
WARREN-MCKEAN-ELK-
832 AM EST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING
INTO EARLY MONDAY AS A STRONG COLD FRONT MOVES ACROSS THE REGION.
THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS OF
60 MPH OR MORE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

COLBERT

Nearby

Wind Advisories in Pennsylvania, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.